ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Study of the random vibration of nonlinear systems by the Gaussian closure technique

Iyengar, RN and Dash, PK (1978) Study of the random vibration of nonlinear systems by the Gaussian closure technique. In: Journal of Applied Mechanics, 45 (2). 393-399 .

Full text not available from this repository.

Abstract

A technique is developed to study random vibration of nonlinear systems. The method is based on the assumption that the joint probability density function of the response variables and input variables is Gaussian. It is shown that this method is more general than the statistical linearization technique in that it can handle non-Gaussian excitations and amplitude-limited responses. As an example a bilinear hysteretic system under white noise excitation is analyzed. The prediction of various response statistics by this technique is in good agreement with other available results.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to The American Society of Mechanical Engineers.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 24 Sep 2010 09:43
Last Modified: 24 Sep 2010 09:43
URI: http://eprints.iisc.ernet.in/id/eprint/32418

Actions (login required)

View Item View Item